Alert archive / Wisconsin / Special Weather Statements in 2025

Special Weather Statement, NWS La Crosse, WI

June 20, 2025Taylor County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 20, 2025, 12:29 AM CDT for Taylor County, Wisconsin. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2025, 12:29 AM CDT (05:29 UTC)
Expired
Jun 20, 2025, 1:15 AM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Hail
0.88 in
Wind
40

County Taylor County, WI

The radar

The La Crosse radar (KARX), 150 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:55 AM CDTTSTM WND DMG1 Ne Gilman, WIDowned trees.
Jun 20, 12:57 AM CDTTSTM WND DMG3 Se Gilman, WIDowned trees.
Jun 20, 1:00 AM CDTTSTM WND GST 621 E Gilman, WIWinds of 60-65 mph called in.
Jun 20, 1:00 AM CDTHAIL 11 Ese Gilman, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS83 KARX 200529
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
1229 AM CDT Fri Jun 20 2025
 
WIZ017-029-200615-
Taylor WI-Clark WI-
1229 AM CDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CLARK AND WESTERN
TAYLOR COUNTIES THROUGH 115 AM CDT...

At 1228 AM CDT, the public reported a strong thunderstorm near
Sheldon, or 16 miles southeast of Ladysmith, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Public. The public reported golfball sized hail with this 
         storm earlier, and the sotrm has weakened some. 

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of north central Clark
and western Taylor Counties, including the following locations...
Polley, Gilman, Perkinstown, Withee, The Miller Dam Flowage, Lublin,
Hannibal, Kathryn Lake, County O And Sterling Avenue, and Highway 64
And County D D.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4500 9039 4485 9070 4513 9093 4538 9092
      4538 9077
TIME...MOT...LOC 0528Z 325DEG 28KT 4528 9089 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Baumgardt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 20, 12:23 AM CDT, 6 minutes earlier. Its key messages:

  • Several rounds of convection are expected from this afternoon into Friday morning. There may be isolated to scattered severe storms. The main threats are damaging winds and large hail.
  • There is a conditional severe weather threat for Taylor County on Friday night, but the trends have been decreasing on this threat.
  • Dangerous heat is expected this weekend. High temperatures will be in the 90s and low temperatures are only expected to fall into the mid- and upper 70s. Heat indices will range from 95 to 105.
  • Several rounds of storms are expected next week. This could result in several inches of rain. There may be some flooding depending on where this rain falls.
Area forecast discussion, Jun 20, 12:23 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1223 AM CDT Fri Jun 20 2025

.KEY MESSAGES...

- Several rounds of convection are expected from this afternoon
  into Friday morning. There may be isolated to scattered severe
  storms. The main threats are damaging winds and large hail.

- There is a conditional severe weather threat for Taylor
  County on Friday night, but the trends have been decreasing on
  this threat.

- Dangerous heat is expected this weekend. High temperatures
  will be in the 90s and low temperatures are only expected to
  fall into the mid- and upper 70s. Heat indices will range from
  95 to 105.

- Several rounds of storms are expected next week. This could
  result in several inches of rain. There may be some flooding
  depending on where this rain falls.

&&

.DISCUSSION...
Issued at 1235 PM CDT Thu Jun 19 2025

Through This Evening

Early afternoon convection is currently moving through central
Wisconsin. These showers and scattered storms will continue to
move southeast in southeast Wisconsin this afternoon. Not
expecting any severe weather with this system. However, the
rain-cooled air produced a differential heating boundary across
central and north- central Wisconsin. Surface-based CAPES are
expected to climb into the 1000-2000 J/kg range this afternoon
south of this boundary. In addition, the 0-6 km effective shear
is expected to increase to 40 knots. With 2 mid-level
shortwaves upstream (one just moving southeast into northwest
Minnesota and another one over southeast Saskatchewan), there
will be the potential for additional convection from mid
afternoon into this evening. This may result in isolated to
scattered supercell storms mainly along and north of Interstate
94.

Late Tonight through Friday Morning

A much stronger shortwave trough, currently moving into
southwest Saskatchewan, will move into North Dakota this
evening. As the nocturnal jet develops and increases into the 30
to 35 knot range, a mesoscale convective complex is expected to
develop across North Dakota. As this jet veers and strengthens
into the 40 to 45 knot range, this complex is expected to move
east into northwest Minnesota and then turn southeast and
increase its forward motion. There is a conditional risk for
damaging winds and possibly some large hail along and north of
Interstate 94.

Friday Night

The 500 mb ridge builds rapidly north and northeast across the
area. Another mesoscale convective complex is expected to
develop across North Dakota and then move southeast toward
northeast Wisconsin. Southwest winds aloft will warm the 700 mb
temperatures in north-central Wisconsin from around 10C to 17C.
There might be a small window (a couple of hours during the
early overnight) for a few strong to severe storms to
potentially move into Taylor County. However, the models
continue to trend away from that scenario.

Weekend

The area will be firmly entrenched under a strong 500 mb ridge.
925 mb temperatures are in the 28C to 30C and 850 mb
temperatures are 3 standard deviations above normal. Due to the
cool weather over the past 30 to 45 days, the NBM looks to have
a cool bias, so blended in the 50th and 75th NBM percentiles. This
will result in high temperatures in the 90s. These temperatures
will be warm enough that there may be a few record high
temperatures being tied or broken. More impressive will be the
low temperatures for this weekend. They will range from the mid
70s to around 80. Besides daily warm low temperature records
being potentially tied or broken, we could also see some monthly
and all-time warm temperature records potentially tied or
broken.

With dew points in the lower and mid-70s, heat indices during
the afternoon and evening will be up to 105F.

Next Week

The center of the 500 mb ridge moves east into the Mid-Atlantic
and then retrogrades back to west and centers over the
Ohio/Tennessee River valleys. Our area will be on the western
periphery of this ridge. This will result several rounds of
thunderstorm complexes moving through the region. There is even
the potential that the remnants from hurricane Erick could move
through the area on Monday night. Precipitable water values
climb into the 2 to 2.5 inch range.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1213 AM CDT Fri Jun 20 2025

Initial round of thunderstorms early this morning seen on radar
imagery upstream over southwestern Minnesota moving east
towards the forecast area (southeast Minnesota and northeast
Iowa). Current velocity places storms crossing into the area in
1.5 to 2 hours; near 20.08Z, initially affecting western
peripheral smaller airports of KTOB and KAUM. Therefore have
continued timing in previous TAF with PROB30 for an hour to
account for the possibility followed by prevailing through the
morning hours. While strongest storms will be scattered,
potential for higher rainfall rates cause concern for TEMPO IFR
visibilities should storms pass over ASOS. Confidence in
widespread severe storms is low. Moderate confidence for strong
winds and hail with storm passage through the morning hours.

Low level saturation may linger into the afternoon hours and as
a result have introduced MVFR ceilings into the early afternoon.
Not a high confidence situation but given the possibility and
lower impacts have kept in till 18-19Z. Higher confidence along
northern periphery of the local forecast area affecting KTOB,
KONA, KBCK, and KMDZ.

&&

.CLIMATE...
Issued at 1235 PM CDT Thu Jun 19 2025

Here are the daily record high/record warm lows for this weekend

						  Maximum              Warm Low
June 21
	La Crosse:  	  102 (1988) / 95		74 (1943) / 79
	Rochester:   	   99 (1988) / 93		72 (1943) / 77

June 22
	La Crosse:  	  97 (1995) / 95		75 (1983) / 79
	Rochester:   	  94 (1911) / 93        71 (1983) / 77

Warmest June Lows

La Crosse:  80F on June 29, 1931
Rochester:  77F on June 26, 1943 and June 19, 1953

Warmest All-Time Low Temperatures

La Crosse: 81F on July 21, 1901, July 13, 1995, and July 4, 2012
Rochester: 85F on July 3, 1911

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for WIZ032-033-041-053>055-061.
MN...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for MNZ079-086>088-094>096.
IA...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for IAZ008>011-018-019-029-030.

&&

DISCUSSION...Boyne
AVIATION...JAR
CLIMATE...Boyne
Hazardous weather outlook, Jun 19, 10:40 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1040 PM CDT Thu Jun 19 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-201045-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1040 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A line of thunderstorms with strong winds and hail is possible
Friday morning primarily along and north of Interstate 90.

Storms are possible north of Interstate 94 Friday night into
Saturday morning with large hail and damaging winds as the main
hazards where storms form. Overall confidence is low.

Dangerous heat on Saturday and Sunday with maximum heat indices
from 95 to 105 degrees in the afternoon, warmest south of
Interstate 94.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

nofwd

In the hours before

Local storm report, Jun 19, 9:45 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
945 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Hail             Buffalo                 44.23N 91.86W
06/19/2025  E0.88 Inch       Buffalo            WI   Public

            Mostly smaller but a few hail stones were
            around nickel sized.

&&

KB
Local storm report, Jun 19, 9:46 PM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
946 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Hail             Nelson                  44.43N 92.01W
06/19/2025  E1.00 Inch       Buffalo            WI   Trained Spotter

&&

KB
Special weather statement, Jun 19, 10:11 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1011 PM CDT Thu Jun 19 2025

WIZ029-034-200345-
Jackson WI-Clark WI-
1011 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CLARK AND
NORTHEASTERN JACKSON COUNTIES THROUGH 1045 PM CDT...

At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatfield, or 9 miles southwest of Neillsville, moving southeast at 45
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

&&

LAT...LON 4442 9081 4451 9092 4458 9085 4442 9047
TIME...MOT...LOC 0311Z 294DEG 38KT 4448 9075

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAR
Local storm report, Jun 19, 10:13 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1013 PM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     Hail             4 E Wabasha             44.36N 91.97W
06/19/2025  E0.50 Inch       Wabasha            MN   Public

            Report from mPING: Half-inch (0.50 in.).

&&
Special weather statement, Jun 19, 11:45 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1145 PM CDT Thu Jun 19 2025

WIZ044-200530-
Adams WI-
1145 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT ADAMS COUNTY THROUGH 1230 AM
CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Friendship, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Friendship and Adams around 1150 PM CDT.

Other locations impacted by this storm include Highways 13 And 21,
County Roads G And O, County Roads G And M, Big Spring, Highway 13
And County E, County Roads C And G, The Preston Cliffs, Grand Marsh,
Highway 82 And County B, and Roche A Cri State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4364 8961 4364 8963 4407 8996 4423 8960
      4365 8960
TIME...MOT...LOC 0444Z 325DEG 28KT 4404 8983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Baumgardt
Special weather statement, Jun 20, 12:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1229 AM CDT Fri Jun 20 2025

WIZ017-029-200615-
Taylor WI-Clark WI-
1229 AM CDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CLARK AND WESTERN
TAYLOR COUNTIES THROUGH 115 AM CDT...

At 1228 AM CDT, the public reported a strong thunderstorm near
Sheldon, or 16 miles southeast of Ladysmith, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Public. The public reported golfball sized hail with this
         storm earlier, and the sotrm has weakened some.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central Clark
and western Taylor Counties, including the following locations...
Polley, Gilman, Perkinstown, Withee, The Miller Dam Flowage, Lublin,
Hannibal, Kathryn Lake, County O And Sterling Avenue, and Highway 64
And County D D.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4500 9039 4485 9070 4513 9093 4538 9092
      4538 9077
TIME...MOT...LOC 0528Z 325DEG 28KT 4528 9089

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:30 PM CDTSevere Thunderstorm WarningARXBuffalo45 min
Jun 19, 9:09 PM CDTSevere Thunderstorm WarningARXBuffalo51 min
Jun 19, 10:11 PM CDTSpecial Weather StatementARXJackson34 min
Jun 19, 11:45 PM CDTSpecial Weather StatementARXAdams45 min
Jun 20, 12:34 AM CDTSevere Thunderstorm WarningARXClark, Taylor56 min
Jun 20, 1:20 AM CDTSpecial Weather StatementARXClark40 min
Jun 20, 1:51 AM CDTSevere Thunderstorm WarningARXTaylor54 min
Jun 20, 2:36 AM CDTSpecial Weather StatementARXTaylor24 min
Jun 20, 2:51 AM CDTHeat AdvisoryARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more4 days
Jun 20, 4:37 AM CDTSpecial Weather StatementARXFloyd23 min
Jun 20, 6:41 AM CDTSpecial Weather StatementARXFloyd64 min

Nearby

Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.